Alert archive / California / High Surf Advisories in 2010

High Surf Advisory 7, NWS Eureka, CA

March 11, 2010

NWS Eureka, CA issued this high surf advisory at Mar 11, 2010, 9:17 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 9:17 PM PST (05:17 UTC)
Expired
Mar 12, 2010, 2:31 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS46 KEKA 120517
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
917 PM PST THU MAR 11 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM FRIDAY...

.SWELL HAS CONTINUED TO BUILD THIS EVENING INTO THE NIGHT BRINGING
BREAKERS INTO THE 21 FOOT PLUS RANGE. THE AFFECTED REGIONS WILL
CHIEFLY BE NORTH OF TRINIDAD HEAD.

CAZ001-121200-
/O.NEW.KEKA.SU.Y.0007.100312T0517Z-100312T1200Z/
REDWOOD COAST-
917 PM PST THU MAR 11 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

AVOID WALKING ON JETTIES...ROCKS...COASTAL CLIFFS... AND ALONG
THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU
INTO THE TURBULENT AND FRIGID WATERS. NEVER TURN YOUR BACK ON THE
OCEAN.

&&

$$
1 follow-up statement
699 
WHUS46 KEKA 121031
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PST FRI MAR 12 2010

CAZ001-121145-
/O.CAN.KEKA.SU.Y.0007.000000T0000Z-100312T1200Z/
REDWOOD COAST-
231 AM PST FRI MAR 12 2010

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 11, 9:12 PM PST, 5 minutes earlier.

Area forecast discussion, Mar 11, 9:12 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA...UPDATED
235 PM PST THU MAR 11 2010

.SYNOPSIS...A WARM FRONT WILL GENERATE LIGHT RAIN ACROSS NORTHWEST
CALIFORNIA OVERNIGHT. A COLD FRONT WILL PRODUCE MORE INTENSE RAIN
AND HIGH ELEVATION SNOW FRIDAY. THE PRECIPITATION WILL TURN TO
SHOWERS FRIDAY NIGHT AS COLDER AIR MOVES ACROSS THE REGION AND
LOWERS SNOW LEVELS TO AROUND 2500 FEET.

&&

.UPDATE...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE REDWOOD COAST
FOR THE OVERNIGHT HOURS. SWELL HAS CONTINUED TO BUILD THIS EVENING
INTO THE NIGHT BRINGING BREAKERS INTO THE 21 PLUS FOOT RANGE. THE
AFFECTED REGION WILL CHEIFLY BE N OF TRINIDAD HEAD. EXERCISE EXTREME
CAUTION NEAR THE WATER. BFG

PREVIOUS DISCUSSION...ISENTROPIC LIFT AHEAD OF AN APPROACHING WARM
FRONT HAS GENERATED LIGHT RAIN ACROSS THE EXTREME NW CORNER OF THE
STATE TODAY. THE LIGHT RAIN WILL CONTINUE OVER DEL NORTE COUNTY THIS
AFTERNOON AND SPREAD SOUTHWARD ACROSS THE EUREKA FORECAST AREA THIS
EVENING AS THE WARM FRONT BRUSHES ACROSS THE REGION. WARM AIR
ADVECTION HAS RAISED SNOW LEVELS TO AROUND 5500 FEET TODAY. RAIN AND
HIGH ELEVATION SNOW WILL INTENSIFY EARLY FRIDAY MORNING AS A COLD
FRONT NEARS THE CA COAST...AND CONTINUE THROUGH THE AFTERNOON WITH
THE FRONT PASSAGE. HAVE ISSUED A WINTER WEATHER ADVISORY FOR
ELEVATIONS ABOVE 4000 FEET THROUGH FRIDAY NIGHT. SATELLITE IMAGERY
SHOWS A BROAD AREA OF WIDESPREAD OPEN CELLED CU ASSOCIATED WITH A
TROUGH BEHIND THE FRONT. THIS COLDER AIR AND UPPER LEVEL TROUGH WILL
MOVE ACROSS NW CA FRIDAY NIGHT...AND LOWER SNOW LEVELS DOWN TO
AROUND 2000-2500 FEET LATE FRIDAY NIGHT INTO SATURDAY MORNING. THE
PRECIPITATION WILL BECOME MORE SHOWERY WHEN THE COLDER AIR FILTERS
IN...AND EXPECT SNOW ACCUMULATIONS BELOW 4000 FEET TO REMAIN UNDER
ADVISORY CRITERIA. RAINFALL TOTALS WILL GENERALLY BE 1 TO 1.5
INCHES...WITH 2 TO 3 INCHES ACROSS FAVORED OROGRAPHIC FAVORED AREAS
LIKE THE KING AND SOUTH FORK MOUNTAINS. HAVE ADDED ISOLATED
THUNDERSTORMS ACROSS THE WATERS FRIDAY NIGHT DUE TO STEEPENING LAPSE
RATES WITH THE TROUGH PASSAGE.

SKIES WILL CLEAR SATURDAY NIGHT AS HIGH PRESSURE MOVES OVER THE
AREA...AND RADIATION FOG WILL LIKELY DEVELOP IN THE VALLEYS EARLY
SUNDAY MORNING. HIGH PRESSURE WILL PERSIST THROUGH MONDAY AND EXPECT
MOSTLY CLEAR SKIES SUNDAY AND MONDAY...WITH COLD NIGHTTIME
TEMPERATURES.

NUMERICAL MODELS FORECAST A WEAK COLD FRONT TO BRING ANOTHER SHOT OF
RAIN AND HIGH ELEVATION SNOW ON TUESDAY. MODELS ARE CONSISTENT WITH
HIGH PRESSURE OVER THE NE PACIFIC EXTENDING OVER THE PACIFIC NW
WEDNESDAY AND THURSDAY. OFFSHORE WINDS WILL LIKELY DEVELOP WITH THIS
PRESSURE PATTERN WITH SUNNY AND WARMER CONDITIONS EXPECTED TOWARDS
THE END OF THE WEEK. TH

&&

.AVIATION...12Z THURSDAY-12Z FRIDAY...A COUPLE OF FRONTAL BOUNDARIES
ARE APPROACHING NW CALIFORNIA TODAY. CIGS AND VSBY WILL REMAIN
MOSTLY VFR IN SOUTHERLY FLOW THIS AFTERNOON AND TONIGHT...ALTHOUGH
WINDS WILL BE A FACTOR WITH GUSTS OF 25 TO 30 KT NEAR CEC AND THE
POSSIBILITY OF LOW LEVEL WIND SHEAR DUE TO WINDS INCREASING
SIGNIFICANTLY WITH HEIGHT AGL. THE STRONGER SOUTH FLOW WILL SPREAD
SOUTHWARD ALONG THE COAST TOWARD ACV IN THE AFTERNOON AHEAD OF THE
FIRST BOUNDARY. ANOTHER BOUNDARY WILL INCREASE SOUTH WINDS AGAIN
FROM AROUND 07 UTC NEAR CEC AND 1000 UTC NEAR ACV AND THE HUMBOLDT
BAY AREA. THE STRONGEST WINDS WILL BE LIMITED TO THE REDWOOD
COAST...ESPECIALLY THE NORTHERN PORTION...WITH MORE MODERATE FLOW
ALONG THE MENDOCINO COAST AND INLAND AREAS. MOSTLY LIGHT
PRECIPITATION IS EXPECTED FOR THE AREA...SPREADING FROM THE
NORTHWEST CORNER SOUTH AND SOUTHEAST ACROSS THE AREA. MODERATE TO
HEAVY PRECIPITATION WILL INITIATE FRIDAY AFTER 1200 UTC...AND THIS
MAY REDUCE BOTH CIGS AND VSBY TO MVFR AT TIMES. CC

&&

.MARINE...AN APPROACHING STORM SYSTEM WILL BRING GUSTY SOUTH WINDS
AND CHAOTIC SEAS TO THE NW CALIFORNIA WATERS TONIGHT THROUGH EARLY
THIS WEEKEND. SOUTH WINDS WILL GUST TO 40 KT OVER THE NORTHERN
WATERS BEYOND 10 NM WITH GUSTS TO 35 KT WITHIN 10 NM. SOUTH OF THE
CAPE WINDS WILL REMAIN BELOW GALE CRITERIA ALTHOUGH OCCASIONAL GUSTS
TO 35 MAY AFFECT THE WATERS OFFSHORE FROM CAPE MENDOCINO. SHORT
PERIOD SOUTHERLY SEAS WILL AFFECT THE WATERS NORTH OF THE
CAPE...RISING TO ABOVE 10 FEET LATE THIS EVENING. A MODERATE NW
SWELL CURRENTLY DIMINISHING IN THE WATERS WILL BE REPLACED BY
ANOTHER NW SWELL BUILDING TO NEAR 16 FEET FRIDAY...AND TO 18 FEET AT
15 SECONDS FRIDAY NIGHT. GALE WARNING IN PLACE FOR NORTHERN WATERS
ALONG WITH HAZARDOUS SEAS WARNING. THE SOUTHERN WATERS WILL REMAIN
SUB-GALE. THE WATCH IN EFFECT ADDRESSES THE LARGE NW SWELL THAT MAY
PEAK AT OR ABOVE 18 FEET. THE SWAN HAS BEEN BACKING OFF ON WAVE
HEIGHTS BUT ENP IS STILL HIGHER. IN LIGHT OF THIS UNCERTAINTY
DECIDED TO LEAVE WATCH IN PLACE FOR NOW. IN EITHER CASE...THE
COMBINATION OF STEEP SOUTHERLY WAVES AND LARGE NW SWELL WILL CREATE
A HAZARDOUS MIXED SEA STATE THROUGH FRIDAY. DIMINISHING SOUTH WINDS
FRIDAY AFTERNOON WILL ALLOW THE SOUTHERLY SEAS TO SUBSIDE AS
WELL...BUT THE NW SWELL WILL REMAIN ABOVE 18 FEET THROUGH
SATURDAY...AND ABOVE 10 FEET THROUGH THE WEEKEND. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
HIGH SURF AVISORY FOR THE REDWOOD COAST THROUGH 4 AM FRI
WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO 10 PM  SATURDAY ABOVE
4000 FEET FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...

     SMALL CRAFT ADVISORY UNTIL 8 PM PST THIS EVENING PZZ450-470.

     GALE WARNING FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY
     PZZ450-470.

     HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 4 PM PST
     SATURDAY PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 6 AM PST SATURDAY PZZ455-475.

     HAZARDOUS SEAS WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 3:09 PM PST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
309 PM PST THU MAR 11 2010

CAZ001>003-076-122315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
309 PM PST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL BRING RAIN TO THE AREA THROUGH SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-122315-
UPPER TRINITY RIVER-
309 PM PST THU MAR 11 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:00 AM PSTSmall Craft Advisory for WindsEKA5 hr
Mar 12, 2:55 PM PSTSmall Craft Advisory for Hazardous SeasEKA42 hr

Nearby

High Surf Advisories in California, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.